Alert archive / Texas / River Flood Warnings in 2025

River Flood Warning 13, NWS Midland/Odessa, TX

September 2, 2025Presidio County, Texas

NWS Midland/Odessa, TX issued this river flood warning at Sep 2, 2025, 9:12 AM CDT for Presidio County, Texas. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Sep 2, 2025, 9:12 AM CDT (14:12 UTC)
Expired
Sep 2, 2025, 1:38 PM CDT
In force
4 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
Minor

County Presidio County, TX

The river

Written for the forecast point Rio Grande at Presidio International Bridge (PRST2).

Action stage
12 ft
Minor stage
15.5 ft
Moderate stage
20 ft
Major stage
22.9 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

026 
WGUS44 KMAF 021412
FLWMAF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Midland/Odessa TX
912 AM CDT Tue Sep 2 2025

...The National Weather Service in Midland/Odessa TX has issued a 
Flood Warning for the following rivers in Texas...

  Rio Grande at Rio Grande at Presidio Vehicle Bridge affecting 
  Presidio County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 915 PM CDT.

&&

TXC377-030215-
/O.NEW.KMAF.FL.W.0013.250902T1412Z-250903T0316Z/
/PRST2.1.ER.250901T1957Z.250902T0315Z.250902T1515Z.NO/
912 AM CDT Tue Sep 2 2025

...FLOOD WARNING IN EFFECT FROM THIS MORNING TO LATE THIS EVENING...

* WHAT...Minor flooding is occurring.

* WHERE...Rio Grande at Rio Grande at Presidio Vehicle Bridge.

* WHEN...From this morning to late this evening.

* IMPACTS...At 12.0 feet (3.7 meters), the river reaches bankfull, 
  after which the flood plain between the levees begins to flood.  
  No damage is expected.
  At 15.5 feet (4.7 meters), the river reaches minor flood stage, 
  and flooding between the levees occurs.  No damage to structures 
  is expected.

* ADDITIONAL DETAILS...
  - At 8:15 AM CDT Tuesday the stage was 16.5 feet (5.0 meters).
  - Bankfull stage is 12.0 feet (3.7 meters).
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:15 AM CDT Tuesday was 18.2 feet (5.5 meters).
  - Forecast...The river is expected to fall below flood stage
    late this morning and continue falling to 6.2 feet (1.9
    meters) Sunday morning.
  - Flood stage is 15.5 feet (4.7 meters).
  - Flood History...No available flood history.
  - http://www.weather.gov/safety/flood

&&

Below are the latest river stages and forecasts (feet):

                       Fld   Observed        Tue   Tue   Wed   Wed
Location               Stg   Stg   Day/Time  1pm   7pm   1am   7am

Rio Grande
  Rio Grande at Presid 15.5  16.5  Tue 8am   14.1  12.5  11.6  10.5

Below are the latest river stages and forecasts (meters):

                       Fld   Observed        Tue   Tue   Wed   Wed
Location               Stg   Stg   Day/Time  1pm   7pm   1am   7am

Rio Grande
  Rio Grande at Presid 4.7   5.0   Tue 8am   4.3   3.8   3.5   3.2


&&

LAT...LON 2951 10446 2963 10437 2961 10430 2945 10435
      2949 10443


$$

DeBerry
1 follow-up statement
553 
WGUS84 KMAF 021838
FLSMAF

Flood Statement
National Weather Service Midland/Odessa TX
138 PM CDT Tue Sep 2 2025

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Rio Grande at Rio Grande at Presidio Vehicle Bridge affecting 
  Presidio County.

TXC377-021945-
/O.CAN.KMAF.FL.W.0013.000000T0000Z-250902T1838Z/
/PRST2.1.ER.250901T1957Z.250902T0315Z.250902T1513Z.NO/
138 PM CDT Tue Sep 2 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Rio Grande at Rio Grande at Presidio Vehicle Bridge.

* ADDITIONAL DETAILS...
  - At 1:15 PM CDT Tuesday the stage was 12.0 feet (3.7 meters).
  - Bankfull stage is 12.0 feet (3.7 meters).
  - Forecast...The river will fall to 6.9 feet (2.1 meters) early
    tomorrow afternoon. It will then rise to 7.0 feet (2.1
    meters) early Thursday afternoon. It will fall to 6.5 feet
    (2.0 meters) Saturday evening. It will then rise to 6.6 feet
    (2.0 meters) early Sunday morning. It will fall again and
    remain below flood stage.
  - http://www.weather.gov/safety/flood

&&

Below are the latest river stages and forecasts (feet):

                       Fld   Observed        Tue   Wed   Wed   Wed
Location               Stg   Stg   Day/Time  7pm   1am   7am   1pm

Rio Grande
  Rio Grande at Presid 15.5  12.0  Tue 1pm   7.3   6.9   6.9   6.9

Below are the latest river stages and forecasts (meters):

                       Fld   Observed        Tue   Wed   Wed   Wed
Location               Stg   Stg   Day/Time  7pm   1am   7am   1pm

Rio Grande
  Rio Grande at Presid 4.7   3.6   Tue 1pm   2.2   2.1   2.1   2.1


&&

LAT...LON 2951 10446 2963 10437 2961 10430 2945 10435
      2949 10443


$$

DeBerry

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Sep 2, 5:59 AM CDT, 3 hours 13 minutes earlier. Its key messages:

  • Updated at 558 AM CDT Tue Sep 2 2025
  • Much drier conditions and warmer temperatures are in store through the end of the week.
  • More seasonable temperatures and low (10-35%) rain chances return by the weekend.
Area forecast discussion, Sep 2, 5:59 AM CDT, 3 hours 13 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
559 AM CDT Tue Sep 2 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 558 AM CDT Tue Sep 2 2025

- Much drier conditions and warmer temperatures are in store
  through the end of the week.

- More seasonable temperatures and low (10-35%) rain chances
  return by the weekend.

&&

.SHORT TERM...
(Today through Wednesday afternoon)
Issued at 148 AM CDT Tue Sep 2 2025

The short term period looks pretty quiet overall. MAF's 00Z sounding
indicated a PWAT of 0.95 inches, signifying the beginning of a
drying trend that will continue into the long term period. Our
region will stay under northwest/northerly flow aloft on the
periphery of ridging to the west. Given the lack of appreciable
forcing and decreasing atmospheric moisture, rain chances are nil
today and tomorrow. Meanwhile, with the front clear of our area and
thicknesses increasing, temperatures will once again rise into the
low to mid 90s for much of west Texas and southeast New Mexico (80s
in the higher terrain). The warming and drying trend continues into
the beginning of the long term period, though another shot at cooler
and wetter weather looks to be in store by the weekend.

Sprang

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 148 AM CDT Tue Sep 2 2025

Thursday looks to be the hottest day of the forecast period, with
highs reaching the upper 90s to nearly 100 degrees across the area.
That is a solid 8-10 degrees above normal for this time of year.
Friday will still be hot, albeit a couple of degrees cooler.
However, by Saturday and Sunday things start to look at least a
little bit more interesting. Models indicate a developing system in
the Pacific will cut across northern Mexico into our area, supplying
much better moisture to west Texas and southeast New Mexico.
Meanwhile, a large upper-level system in the Hudson Bay area will
send a cold front down our direction. Vorticity from the post-
tropical system, lift from the cold front, and increased atmospheric
moisture will encourage increasing rain chances (10-35%), along with
more seasonable temperatures. After the weekend, some divergence in
model solutions exists. The GFS suggests hotter temperatures return
under ridging aloft, while the European keeps more fall-like
temperatures and rain chances around a bit longer as ridging sets up
farther west. We will continue to keep an eye on where things trend
over the next few days!

Sprang

&&

.AVIATION...
(12Z TAFS)
Issued at 558 AM CDT Tue Sep 2 2025

VFR continues through the period.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               93  65  94  69 /   0   0   0   0
Carlsbad                 92  65  93  68 /   0   0   0   0
Dryden                   93  69  95  68 /   0   0   0   0
Fort Stockton            91  66  93  67 /  10   0   0   0
Guadalupe Pass           83  64  85  66 /  10   0   0   0
Hobbs                    91  61  91  66 /   0   0   0   0
Marfa                    83  56  86  57 /  10   0   0   0
Midland Intl Airport     94  67  95  70 /   0   0   0   0
Odessa                   93  66  94  69 /   0   0   0   0
Wink                     93  65  94  66 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...13
LONG TERM....13
AVIATION...29

Nearby

River Flood Warnings in Texas, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.